A Note on Extensions of tr
Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 3, pp. 735-742.

Dans cette note, nous étudions le comportement de la hauteur de Weil (logarithmique, absolue) h sur les extensions du corps tr des nombres totalement réels. On sait qu’il y a un écart entre zéro et la plus petite valeur non nulle de la hauteur sur le corps tr , tandis que dans tr (i) il y a des nombres de hauteur (non nulle) arbitrairement petite. Nous prouvons que tous les éléments de petite hauteur dans une extension finie quelconque de tr sont déjà dans tr (i). Cela permet de donner une réponse positive à une question d’Amoroso, David et Zannier, concernant l’existence de corps pseudo algébriquement clos avec l’écart de hauteur que nous avons mentionné.

In this note we investigate the behaviour of the absolute logarithmic Weil-height h on extensions of the field tr of totally real numbers. It is known that there is a gap between 0 and the next smallest value of h on tr , whereas in tr (i) there are elements of arbitrarily small positive height. We prove that all elements of small height in any finite extension of tr already lie in tr (i). This leads to a positive answer to a question of Amoroso, David and Zannier, if there exists a pseudo algebraically closed field with the mentioned height gap.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.961
Classification : 11G50,  12J15
Mots clés : height bounds, totally real numbers, pseudo algebraically closed fields
@article{JTNB_2016__28_3_735_0,
     author = {Lukas Pottmeyer},
     title = {A {Note} on {Extensions} of $\mathbb{Q}^{tr}$},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {735--742},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {3},
     year = {2016},
     doi = {10.5802/jtnb.961},
     mrnumber = {3610695},
     zbl = {1417.11130},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.961/}
}
TY  - JOUR
AU  - Lukas Pottmeyer
TI  - A Note on Extensions of $\mathbb{Q}^{tr}$
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 735
EP  - 742
VL  - 28
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.961/
UR  - https://www.ams.org/mathscinet-getitem?mr=3610695
UR  - https://zbmath.org/?q=an%3A1417.11130
UR  - https://doi.org/10.5802/jtnb.961
DO  - 10.5802/jtnb.961
LA  - en
ID  - JTNB_2016__28_3_735_0
ER  - 
Lukas Pottmeyer. A Note on Extensions of $\mathbb{Q}^{tr}$. Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 3, pp. 735-742. doi : 10.5802/jtnb.961. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.961/

[1] F. Amoroso, S. David & U. Zannier, « On fields with Property (B) », Proc. Amer. Math. Soc. 142 (2014), no. 6, p. 1893-1910. | Article | MR 3182009 | Zbl 1294.11112

[2] F. Amoroso & F. A. E. Nuccio, « Algebraic numbers of small Weil’s height in CM-fields: on a theorem of Schinzel », J. Number Theory 122 (2007), no. 1, p. 247-260. | Article | MR 2287122 | Zbl 1111.11032

[3] F. Amoroso & U. Zannier, « A relative Dobrowolski lower bound over abelian extensions », Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 29 (2000), no. 3, p. 711-727. | Zbl 1016.11026

[4] Y. Bilu, « Limit distribution of small points on algebraic tori », Duke Math. J. 89 (1997), no. 3, p. 465-476. | Article | MR 1470340 | Zbl 0918.11035

[5] P. E. Blanksby & J. H. Loxton, « A note on the characterization of CM-fields », J. Austral. Math. Soc. Ser. A 26 (1978), no. 1, p. 26-30. | Article | MR 568296 | Zbl 0413.12002

[6] E. Bombieri & W. Gubler, Heights in Diophantine geometry, New Mathematical Monographs, vol. 4, Cambridge University Press, Cambridge, 2006, xvi+652 pages. | Article | Zbl 1115.11034

[7] E. Bombieri & U. Zannier, « A note on heights in certain infinite extensions of  », Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 12 (2001), p. 5-14 (2002). | Article | Zbl 1072.11077

[8] M. D. Fried & M. Jarden, Field arithmetic, third ed., Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 11, Springer-Verlag, Berlin, 2008, Revised by Jarden, xxiv+792 pages. | Article

[9] J. Garza, « On the height of algebraic numbers with real conjugates », Acta Arith. 128 (2007), no. 4, p. 385-389. | Article | MR 2320720 | Zbl 1141.11050

[10] P. Habegger, « Small height and infinite nonabelian extensions », Duke Math. J. 162 (2013), no. 11, p. 2027-2076. | Article | MR 3090783 | Zbl 1282.11074

[11] G. Höhn, « On a theorem of Garza regarding algebraic numbers with real conjugates », Int. J. Number Theory 7 (2011), no. 4, p. 943-945. | Article | MR 2812645 | Zbl 1227.11109

[12] M. Jarden & A. Razon, « Pseudo algebraically closed fields over rings », Israel J. Math. 86 (1994), no. 1-3, p. 25-59. | Article | MR 1276130 | Zbl 0802.12007

[13] W. May, « Multiplicative groups of fields », Proc. London Math. Soc. (3) 24 (1972), p. 295-306. | Article | MR 294490

[14] F. Pop, « Embedding problems over large fields », Ann. of Math. (2) 144 (1996), no. 1, p. 1-34. | Article | MR 1405941 | Zbl 0862.12003

[15] L. Pottmeyer, « Heights and totally real numbers », Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 24 (2013), no. 4, p. 471-483. | Article | MR 3129749 | Zbl 1302.37068

[16] A. Schinzel, « On the product of the conjugates outside the unit circle of an algebraic number », Acta Arith. 24 (1973), p. 385-399, Collection of articles dedicated to Carl Ludwig Siegel on the occasion of his seventy-fifth birthday. IV. | Article | MR 360515

[17] M. Widmer, « On certain infinite extensions of the rationals with Northcott property », Monatsh. Math. 162 (2011), no. 3, p. 341-353. | Article | MR 2775852 | Zbl 1220.11133

Cité par Sources :